Hail, Taney
- When
- April 21, 2:20 PM CST
- Where
- Taney County, Taneyville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.733, -93.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 21, 1:05 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 205 PM CDT THU APR 21 2005 ...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON AND THIS EVENING... .MESOSCALE DISCUSSION... GRAVITY WAVES EMINATING FROM AN MCS THAT DEVELOPED OVER NE CO LAST EVENING HAVE PROGRESSED ACROSS THE ENTIRE STATE OF KANSAS...ENCOUNTERED AN INCREASINGLY UNSTABLE AND UNCAPPED AIRMASS OVER NE OK ALLOWING THUNDERSTORMS TO DEVELOP. MID-LEVEL SPEED MAX HAS YET TO ARRIVE AND THEREFORE VERTICAL SHEAR PROFILES REMAIN UNIMPRESSIVE ACROSS THE CWA. DESPITE THE LESS THAN IMPRESSIVE SHEAR...STRONG INSTABILITY EVIDENT ON THE SPECIAL 18Z SOUNDING INDICATES THAT MULTICELLULAR SEVERE STORMS ARE LIKELY THIS AFTERNOON. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL UP TO THE SIZE OF HALF DOLLARS AND POSSIBLY DAMAGING MICROBURST WINDS. IT IS UNCLEAR WHAT WILL HAPPEN ALONG THE FRONT WEST OF THESE STORMS...AND HOW MUCH THE ATMOSPHERE WILL RECOVER IN THE WAKE OF THIS FIRST WAVE OF STORMS. TIME WILL TELL... IZZI && .AVIATION... FOR THE 18Z TAFS...CUMULUS FIELD SHOULD CONTINUE TO BLOSSOM THIS AFTERNOON WITH SCT TO OCCASIONALLY BKN DECK AROUND FL030. POCKET OF STRATUS/STRATOCUMULUS OVER NORTHERN OKLAHOMA WILL MOVE INTO THE JLN AREA FOR A COUPLE HOURS EARLY THIS AFTERNOON AND BKN-OVC CIGS NEAR FL030 POSSIBLE. KEPT JLN TAF VFR BUT POTENTIAL DOES EXIST FOR SOME BORDERLINE MVFR CIGS EARLY THIS AFTERNOON. PERIOD OF THUNDERSTORMS LIKELY AT THE TERMINALS THIS EVENING AS THE FRONT/DRYLINE MARCH ACROSS THE AREA. POTENTIAL DOES EXIST FOR LARGE HAIL AND DAMAGING WINDS AT THE TERMINALS THIS EVENING...HOWEVER KEPT HAIL/WIND OUT OF THIS TAF ISSUANCE PENDING MORE DEFINITE TIMING/INTENSITY OF THUNDERSTORMS. GUSTY NORTHWEST WINDS WILL DEVELOP FRIDAY MORNING WITH GUSTS TO 25KT POSSIBLE BY THE END OF THIS TAF CYCLE. ROBUST COLD AIR STRATOCUMULUS DECK SHOULD BLOSSOM FRIDAY MORNING ONCE THE SUN BREAKS OUT. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU APR 21 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CDT THU APR 21 2005
...SEVERE STORMS LIKELY LATE THIS AFTERNOON AND TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SCATTERED SEVERE THUNDERSTORMS WITH:
HAIL TO THE SIZE OF BASEBALLS.
DAMAGING WINDS IN EXCESS OF 60 MPH.
VERY HEAVY RAINFALL AND LOCALIZED FLOODING.
AN ISOLATED TORNADO OR TWO.
AREAS AFFECTED AND TIMING:
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH
LARGE HAIL THE PRIMARY THREAT.
MORE SIGNIFICANT SEVERE THUNDERSTORMS ARE THEN FORECAST TO DEVELOP
OVER EASTERN KANSAS LATE THIS AFTERNOON...MOVING INTO WESTERN
PORTIONS OF THE OUTLOOK AREA BETWEEN 5 PM AND 9 PM. STRONG TO
SEVERE THUNDERSTORMS WILL THEN MOVE EASTWARD ACROSS THE REMAINDER
OF THE OUTLOOK AREA THIS EVENING INTO THE OVERNIGHT HOURS.
THE HIGHEST RISK FOR SUPERCELLS WITH VERY LARGE HAIL AND AN
ISOLATED TORNADO EXISTS WEST OF AN OSCEOLA TO CASSVILLE LINE
BETWEEN 5 PM AND 10 PM THIS EVENING.
DISCUSSION:
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A WEAK
DISTURBANCE MOVES ACROSS THE AREA. WINDS ALOFT WILL INITIALLY NOT
BE STRONG ENOUGH TO SUPPORT SUPERCELLS...HOWEVER ISOLATED STORMS
COULD PRODUCE HAIL UP TO ONE INCH IN DIAMETER.
OF GREATER CONCERN WILL BE THE THUNDERSTORMS FORECAST TO MOVE INTO
WESTERN PORTIONS OF THE OUTLOOK AREA THIS EVENING. BY THEN...WINDS
ALOFT WILL LIKELY HAVE INCREASED SUBSTANTIALLY AND WILL SUPPORT
SUPERCELLS WITH VERY LARGE AND POTENTIALLY DAMAGING HAIL...IN
ADDITION TO DAMAGING WINDS. THERE IS ALSO SOME POTENTIAL FOR AN
ISOLATED TORNADO OR TWO OVER WESTERN PORTIONS OF THE OUTLOOK AREA
THIS EVENING.
THUNDERSTORMS ARE THEN FORECAST TO MOVE ACROSS THE REMAINDER OF
THE OUTLOOK AREA LATE THIS EVENING AND INTO THE OVERNIGHT HOURS.
THE SEVERITY OF THE THUNDERSTORMS WILL LIKELY DIMINISH SOME AFTER
9 OR 10 PM...HOWEVER SEVERE THUNDERSTORMS WITH DAMAGING WINDS IN
EXCESS OF 60 MPH AND HAIL UP TO AROUND 1 INCH IN DIAMETER WILL
REMAIN POSSIBLE THROUGH THE NIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MUCH COLDER AIR WILL WORK INTO THE MISSOURI OZARKS AND
SOUTHEAST KANSAS FRIDAY NIGHT AND SATURDAY NIGHT. TEMPERATURES
ARE EXPECTED TO DROP INTO THE MID TO UPPER 30S FRIDAY NIGHT...THEN
INTO THE LOW TO MIDDLE 30S SATURDAY NIGHT. WHILE NORTHWEST WINDS
WILL LIKELY PREVENT FROST FROM FORMING FRIDAY NIGHT...DIMINISHING
WINDS AND CLEAR SKIES ON SATURDAY NIGHT WILL LIKELY RESULT IN
WIDESPREAD FROST.
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY AND
TUESDAY...THEN AGAIN ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS AFTERNOON...AND
WILL LIKELY BE NEEDED THIS EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
BROWNING/IZZISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 156 PM CDT THU APR 21 2005 MOZ093-212000- NEWTON- 156 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 300 PM CDT... AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TREECE TO 7 MILES NORTHWEST OF ANDERSON...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST OF JOPLIN TO 13 MILES SOUTHWEST OF NEOSHO...AND MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL BE... NEAR SHOAL CREEK DRIVE BY 230 PM CDT. NEAR LEAWOOD BY 235 PM CDT. NEAR SILVER CREEK BY 240 PM CDT. NEAR GRANBY BY 250 PM CDT. NEAR DIAMOND BY 255 PM CDT. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS IN THE EVENT THESE STORMS INTENSIFY. SAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT THU APR 21 2005 KSZ101-MOZ088-212015- CHEROKEE-JASPER- 215 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE AND JASPER COUNTIES UNTIL 315 PM CDT... AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GALENA...OR 10 MILES WEST OF JOPLIN...AND MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS IF THE STORMS INTENSIFY. SAW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 PM CDT THU APR 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL 3 S NEOSHO 36.83N 94.37W
04/21/2005 0.75 INCH NEWTON MO PUBLIC
0234 PM HAIL 5 SW NEOSHO 36.82N 94.43W
04/21/2005 0.75 INCH NEWTON MO TRAINED SPOTTER
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT THU APR 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL NEOSHO 36.87N 94.37W
04/21/2005 0.75 INCH NEWTON MO PUBLIC
DIME HAIL REPORTED BY PUBLIC AT HH AND HIGHWAY 59
LDSPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE SPRINGFIELD MO 311 PM CDT THU APR 21 2005 MOZ089-094-212115- DADE-LAWRENCE- 311 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ADVISORY FOR DADE AND LAWRENCE COUNTIES UNTIL 415 PM CDT... AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOLDEN CITY TO 6 MILES NORTHEAST OF SARCOXIE...OR ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST OF MOUNT VERNON TO 14 MILES WEST OF MOUNT VERNON...AND MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL BE... NEAR LOCKWOOD BY 330 PM CDT. NEAR MILLER BY 340 PM CDT. NEAR GREENFIELD BY 350 PM CDT. NEAR EVERTON BY 405 PM CDT. PENNY SIZE HAIL...AND WINDS UP TO 60 MPH ARE EXPECTED WITH THESE STORMS. SAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 317 PM CDT THU APR 21 2005 MOZ093-094-102-212115- BARRY-LAWRENCE-NEWTON- 317 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BARRY...LAWRENCE AND NEWTON COUNTIES UNTIL 415 PM CDT... AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF FAIRVIEW...OR 12 MILES WEST OF MONETT...AND MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE... NEAR PIERCE CITY BY 335 PM CDT. NEAR MONETT BY 340 PM CDT. NEAR VERONA BY 400 PM CDT. NEAR AURORA BY 410 PM CDT. 5 MILES NORTHWEST OF MARIONVILLE BY 415 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SAW
The Springfield radar (KSGF), 65 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447291.